Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2000, 11:53 PM CDT for Cowley County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 26, 2000, 11:53 PM CDT (04:53 UTC)
- Expired
- Apr 27, 2000, 1:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cowley County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 270454 SVRICT KSC035-270600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1153 PM CDT WED APR 26 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COWLEY COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 100 AM CDT. * AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF UDALL...OR ABOUT 22 MILES SOUTHEAST OF WICHITA...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR WINFIELD AROUND 1210 AM CDT... 10 MILES SOUTHWEST OF BURDEN AROUND 1220 AM CDT... NEAR DEXTER AROUND 1230 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... WINDS UP TO 60 MILES AN HOUR... STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR COWLEY COUNTY UNTIL 100 AM CDT. LAT...LON 3748 9714 3728 9715 3699 9695 3724 9653 NOONAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:45 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 26, 9:45 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 945 PM CDT WED APR 26 2000 ...MESOSCALE OBSERVATIONS... TSTMS HAVE HAD A HARD TIME PERSISTING TNGT. LAPS SNDGS SHOW VRY LIMITED MSTR OVR THE REGION. VERY NARROW RIBBON OF HIER 850MB DEWPTS WERE EVIDENT AT 00Z FM DEL RIO TO DDC. SUSPECT SHRA/TSRA JUST W OF AREA DVLPD NR LEADING EDGE OF 850/700 TEMP ADVCTN AND 850 MSTR ADVCTN. BEST GRADIENTS ARE W OF AREA...AND WOULD PORT THE WEAKENING TREND AS STORMS MOVD ESE. IN ADDITION 500MB ANALYSIS SHOWS WHAT APPEARS TO BE A IT JET WITH LEFT ENTRANCE REGION IN NW/N CNTRL KS AND RIGHT ENTRANCE REGION IN SW KS. THIS WOULD FURTHER PORT THE WEAKENING TREND AS TSTMS MOVE ESE IN THE NEAR SHORT TERM. WITH FROPA PROGD AROUND/SHORTLY AFT MIDNGT...CHCS OF ADVCTG MORE UNSTABLE AIRMASS INTO REGION APPRS MARGINAL. IN ADDITION...STORMS APPEAR TO BE ELEVATED...AND WND SHR IN LWR PORTION OF STORMS /800-600MB/ IS FAR LESS THAN IF THEY WERE SFC BASED. THIS SHUD ALSO LIMIT INTENSITY OF STORMS. AS FNT PROGRESSES FARTHER S...CHCS OF STGR STORMS WL INCRS...WITH AREA SW OF HUT-ICT-WLD HAVING BEST CHC OF STG-SVR STRMS. HOWERTON
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.